The Lupus Forum banner

1 - 6 of 6 Posts

·
Registered
Joined
·
6 Posts
Discussion Starter #1
Does anyone get stomach cramps? I thought it was just gas at first but then it escalates into debilitating cramps. I started keeping a journal to keep track of all these symptoms I am having and I had the same cramps on January 7th and then again starting last night Feb. 3rd. So it almost seems like they are coming every month (I guess about a week before my period) and lasting about 2 days. I was just starting plaquenil when I had my first run in with the cramps. I also had fever and diarrehea. I spoke with the doctor and quit the plaquenil to see if I was feeling side effects of the meds. Currently I am on prednisone temporarily and then I'm going to try the plaquenil again. So it doesn't seem like these cramps are related to any meds. Is this a part of the lupus? I have turned into the biggest hypocondriac because of this disease. I can't decipher what is related to lupus vs what is just normal day to day pains. I am so full of questions and sometimes it helps to hear real life testimonials than to hear from a doctor. Thanks!
 

·
Registered
Joined
·
6 Posts
Discussion Starter #2
Cramping

I spoke to the doctor and he said it sounded like fluid in my abdominal wall. He is going to have me start on the plaquenil again today. He said plaquenil helps a great deal with this fluid. Thanks!
 

·
Registered
Joined
·
6,152 Posts
Hi Nola

Ive never experienced this myself. Im glad that your doctor is helping you. Let us know if the problem resolves. I hope the Plaquenil helps with your other symptoms. It does take a while to kick in, as you might know. Anywhere from 3 months onwards. Your doctor might consider keeping you on prednisone while the Plaquenil gets a chance to start working.

Take good care
Joan:rose:
 

·
Administrator
Joined
·
10,179 Posts
Hi Nola,

You did the right thing documenting each of the occurrences. Seeing the pattern may have led the doctor to this conclusion.

Good luck with the prednisone.

:flower2:
Lazylegs
 

·
Manca
Joined
·
5 Posts
Helow:)I had the same problem. Severe abdominal cramps, diarrhoea. This problem occured before I started taking planquenil, so I believe that this is a lupus symptom. I would suggest that you don't eat fruit and vegetables for a while.

Best wishes, Manca
 

·
Registered
Joined
·
1 Posts
SLE and stomach pain

I ve had SLE now for 23 years. My worst nightmare has been severe stomach pains...Did not know what caused it. but Im sure it could have killed me several times. After many years I finally found that immunesuppresives itself helped and took the pain away in about 1,5 hour. I had to encrease the presnisolone. sometimes 10 mg. sometimes more !

started up on Imurel (Azathioprin) again and that helped a lot !
Ive learned that around 5% of patients with SLE gets gastrointestinal problems. Its not so know by doctors I belive. We have to educate outselves:yes:
 
1 - 6 of 6 Posts
Top